Miss D

Hi there, can anyone please help, I had half my thyroid removed in February, this year when I went for my bloods taking a few weeks ago they said I need to take levothyroxine 50 mcg daily I took these for 14 days then stopped as I felt they were making me feel ill, shaking , sweating dizzy bloated and generally awful but have I done the right thing by stopping it, it's been 2 days but I still have really bad bloating and sweating 😩

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

5 Replies

oldestnewest
  • Welcome to our forum Dcarroll797

    I am sorry you had half your thyroid gland removed and I hope you get better quite soon.

    I'm assuming the doctors presume that your thyroid gland will still function. Some people have reactions at first to levothyroxine.

    If it is possible, can you get a print-out of your results of your last blood test from the surgery, they must include the ranges. Labs differ so it makes it easier to comment.

    As you only had half your thyroid gland removed it might be producing thyroid hormones. Maybe that's why you felt ill. That's not uncommon to not feel so good when starting replacement hormones.

    Some hints:- you should get a blood test every six weeks until you are on an optimum (which means you feel well with no symptoms) not when the doctor only goes by the TSH result and tells you you are 'normal' when you don't feel normal. :)

    All tests should be at the very earliest possible, fasting (but you can drink water). Also allow a gap of 24 hours betweenlast dose of levo and the test and take afterwards. This may prevent the doctor adjusting dose unnecessarily.

    Ask also for B12, Vit D,iron, ferritin and folate to be checked as we are usually deficient.

    Levo is long-lasting and a dose you take today would take about 4 to 6 weeks to gradually leave your system.

    You could try this test if you wish. Take one anti-histamine one hour before you take your dose of levo and if you don't have a reaction, you need to change your levo to another make.

    If the present symptoms resolve after you take the anti-histamine refer to the pharmacist to get an alternative levothyroxine.

    We don't expect to feel worse but many of us do until we got to an optimum dose or may have to try an alternative hormone but the NHS wont prescribe.

  • In all ,

    Likelihood your levels of

    Ferritin

    Foliate

    B12

    Vit d3

    Are way below the required halfway in their ranges

    If they are low the body cannot utilise the t4 in levo and convert it into T3 which is what every single body cell needs to function

    Hence the levo is floating around making you toxic

    Ask your GP to test the above urgently and always be sure to get copies of all results from herein and start a file so you can monitor your own health

  • Hi, thanks for the reply , I am due for my bloods at the end of the month but will have to wait a week for results, I have taken half of my 5mcg today just to see how I feel, I feel absolutely shocking feel like I could sleep for a week 😩 I had 6 injections for b12 last September and have been checked since and was told this was now ok? My GP is pretty useless.

  • sadly useless GPs are a big part of the problem hence why you have to read read read and understand your own results then you will know whats needed

  • Hi Dcarroll797

    Good advice from rfu123 and here is my two cents worth:

    After a thyroidectomy it is usually to go T3 only (e.g. Cytomel) for a few weeks and then change to Levo. I am not absolutely sure why this is so but that's what they did for me after I had my TT and it worked great - actually that was the best I felt throughout the whole process even to date. On the maintenance of my hypothyroidism I have not been too impressed with my doctor and Endos but they got that part very right, I commend and thank them highly.

You may also like...